Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 85, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jul 4, 2000, 5:44 PM EDT for Washington County, New York. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2000, 5:44 PM EDT (21:44 UTC)
- Expired
- Jul 4, 2000, 6:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
County Washington County, NY
The radar
The Albany radar (KENX), 96 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
896 WUUS51 KALY 042144 SVRALB NYC115-042230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 544 PM EDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK * UNTIL 630 PM EDT * AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTH OF WHITEHALL...MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR GRANVILLE AT 610 PM EDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. $$ LAT...LON 4358 7342 4342 7353 4326 7318 4346 7304 CERNIGLIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:40 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 4, 2:40 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 240 PM EDT TUE JUL 4 2000 .DISC... MODELS IN AGREEMENT AS L/WV TROF JAMES BAY H+00 DOES A U MOVE SWEEPING ESE...BOTTOMING OUT NRN-MOST MAINE - GASPE REGION BEFORE TURNING N INTO NEWFOUNDLAND BY H+60...AS RIDGE BUILDS IN MID PART COUNTRY INTO CENTRAL CANADA. DRY / SUB CLIMO TEMPS TO FOLLOW FOR NE WED-FRI. CURRENT PROBLEM IS SHRA OVER MOST POPULATED AREA IN CWA... CAPITAL DISTRICT. WILL COVER WITH REST AFTN IN DOWNSTREAM FCST. FAN NUMBERS SEEM TO OVERDO COOL CANADIAN FLOW WHILE FWC A BIT HIGH...SIMPLE AVG SHOULD BE CLOSE TO TARGET. .ALY...NONE. WILEY
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.